Hail, Faulkner
- When
- April 7, 12:20 PM CST
- Where
- Faulkner County, 2 mi E of McGintytown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.250, -92.265
A cold front arrived on the 7th and plowed into a warm, humid air mass over Arkansas. Some severe thunderstorms erupted during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front arrived on the 7th and plowed into a warm, humid air mass over Arkansas. Some severe thunderstorms erupted during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 11:53 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1253 PM CDT WED APR 7 2010 .AVIATION... GUSTY WINDS WILL CONTINUE ALONG AND AHEAD OF THE COLD FRONT...NOW STRETCHED FROM JUST EAST OF KBPK...TO RUSSELVILLE...TO MENA. FOR KHRO AND KBPK THE BULK OF THE PRECIP HAS ENDED. WINDS WILL BE LESS GUSTY AND OUT OF THE WEST/NORTHWEST. LEFT SOME TEMPO MVFR CEILINGS IN FOR JUST A COUPLE OF HOURS...WITH SCATTERING OUT AND CLEARING ON THE BACK EDGE. HOWEVER BROUGHT SOME LOWER CEILINGS BACK AFTER 01Z ASSOCIATED THE MAIN TROUGH...CURRENTLY OVER THE OKLAHOMA PANHANDLE. AS FOR CENTRAL AND SOUTHERN TAF SITES...EXPECT VCTS WITH BETTER CONVECTION AND DEVELOPMENT AS THE FRONT SHIFTS EAST. MVFR...WITH TEMPO IFR IN AND AROUND THUNDERSTORMS ARE LIKELY. CONDITIONS WILL BEGIN TO IMPROVE AFTER 00Z FROM WEST TO EAST...WITH VFR CONDITIONS TO RETURN BY THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 1157 AM CDT WED APR 7 2010/ UPDATE... CDFNT WAS LOCATED OVR NWRN AR AT LATE MRNG. STARTING TO SEE SCTD SHRA/ISOLD TSRA FORM ALONG THE BNDRY. SFC DEWPOINTS AHEAD OF FROPA CONT TO SLOLY INCRS...WITH LOW TO MID 60S COMMON OVR CNTRL AND SRN AR. ABUNDANT CLOUD COVER OVR THE FA HAS SLOWED THE DESTABILIZATION PROCESS SOMEWHAT THIS MRNG...BUT EXPECT SOME BINOVC THIS AFTN AHEAD OF THE FNT. STILL LOOKING AT CONVECTION BCMG MORE ORGANIZED DURG THE AFTN AS THE FNT MOVES EWD...WITH A LINE OF STORMS EVENTUALLY FORMING. DAMAGING WINDS RMN THE PRIMARY THREAT... WITH LARGE HAIL AND AN ISOLD TORNADO STILL POSSIBLE. CURRENT FCST HAS THIS TREND HANDLED WELL AND NO ADJUSTMENTS WERE NEEDED FOR POPS. DID ADJUST HRLY TEMPS TO REFLECT CURRENT TRENDS. STRONGEST WIND GUSTS HAVE BEEN ACRS ERN AR THIS MRNG. UPSTREAM OBS INDC THAT SPEEDS WL RMN BLW LAKE WIND ADVY CRITERIA...SO OPTED TO CANCEL THE ADVY FOR THE WRN HALF OF THE FA. ALL UPDATES HAVE BEEN SENT. /44/ PREV DISCUSSION... /ISSUED 614 AM CDT WED APR 7 2010/ AVIATION... COLD FRONT JUST ENTERING NORTHWEST ARKANSAS...AND WILL CONTINUE TO MOVE EAST. MUCH OF THE SHOWERS THAT DEVELOPED OVERNIGHT HAVE DISSIPATED...AND ONLY INCLUDED VCSH FOR THE NEXT FEW HOURS FOR THE NORTH AND WEST. AS INSTABILITY INCREASES TOWARDS THE AFTERNOON HOURS...TSRA WILL DEVELOP ALONG A LINE. HAVE INCLUDED TSRA AT KLIT...AND KPBF...AND KLLQ. THINK THAT KHOT WILL BE JUST WEST OF THE MAIN DEVELOPMENT...AND KEPT SHRA THERE. GUSTY WINDS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH...WITH VFR CONDITIONS RETURNING AFTER THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 47 63 38 / 60 40 0 0 CAMDEN AR 75 49 66 40 / 70 50 0 0 HARRISON AR 68 40 60 36 / 30 10 0 0 HOT SPRINGS AR 73 48 65 39 / 60 20 0 0 LITTLE ROCK AR 74 50 66 40 / 70 50 0 0 MONTICELLO AR 77 54 66 41 / 80 80 10 0 MOUNT IDA AR 72 44 65 39 / 30 10 0 0 MOUNTAIN HOME AR 71 42 60 37 / 30 10 0 0 NEWPORT AR 73 48 64 39 / 80 60 10 0 PINE BLUFF AR 74 53 66 41 / 80 70 10 0 RUSSELLVILLE AR 71 44 64 38 / 30 10 0 0 SEARCY AR 73 48 65 39 / 80 60 10 0 STUTTGART AR 73 51 66 41 / 80 70 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CLEBURNE-CLEVELAND-DESHA-DREW-FULTON-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-SHARP-STONE- WHITE-WOODRUFF. && AVIATION...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED APR 7 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE STATE TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. STORMS WILL BE ISOLATED THIS MORNING...BUT WITH INCREASED INSTABILITY DUE TO AFTERNOON HEATING...THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS. THIS WILL BE MAINLY OVER CENTRAL AND EASTERN ARKANSAS...OR EAST OF A MURFREESBORO...TO MORRILTON...TO SALEM LINE. THIS AREA IS UNDER A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. WHILE AN ISOLATED TORNADO CAN NOT BE RULED OUT...THE STRONG WINDS WILL BE THE MAIN CONCERN. ALSO...STRONG WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH...WILL CONTINUE TODAY...AHEAD OF THE COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT WED APR 7 2010 ARZ023-024-031>033-039-071845- CLEBURNE-CONWAY-FAULKNER-PERRY-VAN BUREN-WHITE- 100 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE...CONWAY...FAULKNER... PERRY...VAN BUREN AND WHITE COUNTIES UNTIL 145 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MENIFEE...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WOOSTER...GREENBRIER...GUY... QUITMAN...ROSE BUD...GREERS FERRY LAKE AND HEBER SPRINGS. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
The Little Rock radar (KLZK), 46 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
6 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
There was a public estimate of a 60 mph thunderstorm wind gust.
Lightning struck a utility pole in the 4700 block of Central Avenue in Hot Springs, causing several power lines to fall to the ground. Power was knocked out to a small area, including a car dealership and a motel. A small fire started on the roof of the motel, but heavy rain extinguished the fire before the fire department arrived on the scene.
Hail at Marche was reported as being from pea to jelly bean size.
Power lines and poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224015, 224016, 224017, 224022, 224018, 224021, 224019, 224020, 224080.